Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 153, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 7, 2015, 2:54 PM MDT for Morgan County, Weld County, Colorado. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2015, 2:54 PM MDT (20:54 UTC)
- Expired
- Aug 7, 2015, 3:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 76 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:15 PM MDT | HAIL 1.75 | Jackson Reservoir, CO | |
| Aug 7, 3:30 PM MDT | HAIL 1 | Jackson Reservoir, CO | |
| Aug 7, 3:45 PM MDT | HAIL 3 | 6 N Wiggins, CO | ACTUAL MEASUREMENT WAS 3.5 INCHES IN DIAMETER |
| Aug 7, 3:53 PM MDT | HAIL 1 | 1 Wnw Weldona, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3310 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846
WUUS55 KBOU 072054
SVRBOU
COC087-123-072145-
/O.NEW.KBOU.SV.W.0153.150807T2054Z-150807T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
254 PM MDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WELD COUNTY IN NORTHEASTERN COLORADO...
NORTHWESTERN MORGAN COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 345 PM MDT
* AT 254 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JACKSON
RESERVOIR...OR 20 MILES NORTHWEST OF FORT MORGAN...MOVING NORTH AT
10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
GOODRICH...RIVERSIDE RESERVOIR...ORCHARD...JACKSON RESERVOIR AND
WELDONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4030 10428 4042 10430 4052 10430 4057 10415
4054 10394 4027 10392 4031 10414
TIME...MOT...LOC 2054Z 178DEG 10KT 4039 10414
HAIL...1.00IN
WIND...<50MPH
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:09 AM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 7, 10:09 AM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1009 AM MDT FRI AUG 7 2015 .UPDATE... ISSUED AT 1011 AM MDT FRI AUG 7 2015 AT THIS POINT IN TIME IT IS DIFFICULT TO FIND ANY REASON TO MAKE ANY SUBSTANTIAL CHANGES TO THE GRIDS. QUASIGEOSTROPHIC ASCENT WILL EXIST THROUGHOUT THE DAY AND INTO THE NIGHTTIME HOURS OVER AT LEAST THE EASTERN SECTIONS OF THE AREA SO THIS SHOULD AID IN ANY PRECIPITATION DEVELOPMENT. ON THE OTHER HAND SUBSTANTIAL MIDDLE AND HIGH LEVEL CLOUDINESS WILL DO LITTLE TO AID IN CONVECTIVE DEVELOPMENT THIS AFTERNOON AND EVENING. SHOULD THINGS GET GOING... HIGH DEW POINTS AND DECENT VERTICAL WIND SHEAR GENERALLY EAST OF THE URBAN CORRIDOR WILL KEEP THE THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINS OVER THAT AREA THROUGH THE EVENING...AS IS PRESENTLY FORECAST. DEW POINTS AND PRECIPITABLE WATER NUMBERS UP AGAINST THE MOUNTAINS ARE LESS IMPRESSIVE && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 340 AM MDT FRI AUG 7 2015 THERE IS PRETTY GOOD AGREEMENT THAT A DISTURBANCE WILL MOVE ACROSS NE COLORADO THIS AFTN IN SWLY FLOW ALOFT WITH SOME WK QG ASCENT. MEANWHILE PRECIPITABLE WATER VALUES ARE FCST TO INCREASE AS WELL ESPECIALLY OVER NERN CO AS SELY LOW LVL FLOW ALLOWS FOR DEEPER MOISTURE OVER SWRN KS/SERN CO TO MOVE ACROSS THE PLAINS. OVERALL BELIEVE THE NAM/ECMWF HAVE A BETTER HANDLE ON DEEPER LOW LVL MOISTURE ACROSS NERN CO VS THE HRRR/RAP WHICH MIX THINGS OUT TOO MUCH. THUS EXPECT CAPES BY AFTN WILL BE ABV 3000 J/KG ACROSS THE PLAINS WITH LOWER VALUES 1000-1500 J/KG ALONG THE FRONT RANGE URBAN CORRIDOR. WITH FAVORABLE SHEAR PROFILE WILL PROBABLY SEE A FEW SVR TSTMS ACROSS THE PLAINS THIS AFTN INTO THE EARLY EVENING HOURS. OVER THE HIGHER TERRAIN WILL KEEP IN SCT TSTMS FOR THIS AFTN AS SUBTROPICAL MOISTURE INCREASES. AS FOR HIGHS 850-700 TEMPS CHANGE LITTLE FROM THU SO READINGS OVER NERN CO MAY STILL RISE BACK INTO THE LOWER TO MID 90S. FOR TONIGHT TSTMS WILL CONTINUE OVER THE PLAINS THROUGH THE EVENING HOURS BUT SHOULD GRADUALLY END BEFORE MIDNIGHT. OVER THE HIGHER TERRAIN WITH PRECIPITABLE WATER VALUES CONTINUING TO RISE OVERNIGHT MAY SEE SOME LINGERING SHOWERS AND A FEW TSTMS. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 340 AM MDT FRI AUG 7 2015 A WETTER THAN NORMAL PERIOD APPEARS TO BE SHAPING UP FOR COLORADO AS UPPER LEVEL RIDGING IS GOING TO BE ACCOMPANIED BY A DECENT PLUME OF SUB-TROPICAL MOISTURE. EACH OF THE MEDIUM RANGE MODELS ARE IN AGREEMENT WITH POSITIONING AND EVOLUTION OF THE UPPER RIDGE THAT WILL DOMINATE THE WEATHER OVER THE SOUTH-CENTRAL UNITED STATES WHILE EACH MODEL HAS A LITTLE DIFFERENT IDEA ON HOW TO HANDLE AN UPPER TROUGH THAT MOVES ASHORE OVER THE PACIFIC NORTHWEST BETWEEN NEXT MONDAY AND WEDNESDAY. THESE MODEL DIFFERENCES WILL HAVE LITTLE IMPACT ON THE COLORADO FORECAST AS THE SUB-TROPICAL MOISTURE PLUME IS FUNNELED BETWEEN THE TROUGH AND RIDGE. WINDS ALOFT UNDER THE UPPER RIDGE ARE GOING TO BE WEAK WHICH COULD LEAD TO SLOW MOVEMENT WITH THE SCATTERED THUNDERSTORMS THAT DEVELOP. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL IS GOING TO NEED MONITORING. IT SEEMS THAT EACH AFTERNOON FROM SATURDAY THROUGH NEXT THURSDAY IS GOING TO HAVE THE CHANCE FOR AFTERNOON AND EVENING CONVECTION. THE POSSIBILITY OF HEAVIER PRECIPITATION SEEMS TO FAVOR THE PALMER DIVIDE OVER THE WEEKEND AND THEN THE FAR EASTERN PLAINS EARLY NEXT WEEK. MOUNTAIN AREAS COULD GET DECENT AREAS OF RAIN JUST ABOUT EVERY AFTERNOON. TEMPERATURES WILL BE AROUND SEASONAL NORMALS FOR THE SECOND WEEK OF AUGUST. && .AVIATION...(FOR THE TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 1011 AM MDT FRI AUG 7 2015 NO MAJOR CHANGES IN THINKING ARE ANTICIPATED IN THE UPCOMING TAFS. HRRR DATA IS SHOWING SOME HINTS OF A DENVER CYCLONE AROUND MIDDAY ...THE POSITION OF WHICH WILL IMPACT WINDS AT THE AREA TERMINALS. WITH DRIER AIR NEARER THE MOUNTAINS THUNDERSTORMS THAT FORM THERE WILL BE CAPABLE OF PRODUCING DECENT WIND GUSTS AND PROBABLY LESS RAIN THAN THOSE FURTHER EAST. DRAINAGE WINDS EXPECTED OVERNIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...ET SHORT TERM...RPK LONG TERM...DANKERS AVIATION...ET
Hazardous weather outlook, Aug 7, 11:03 AM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1103 AM MDT FRI AUG 7 2015 COZ030>051-081715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE OUTLOOK AREA TODAY WILL SEE MORE SHOWER AND THUNDERSTORM ACTIVITY THAN HAS BEEN THE CASE THE LAST COUPLE OF DAYS AS AN UPPER LEVEL DISTURBANCE CROSSES OVER THE STATE. ENOUGH SHEAR AND INSTABILITY EXIST OVER THE NORTHEAST COLORADO PLAINS TO KEEP A THREAT OF SEVERE THUNDERSTORMS OVER THOSE LOCALES LATER THIS AFTERNOON AND EXTENDING INTO THE EVENING. HEAVY RAINS ARE ALSO POSSIBLE IN THESE AREAS EAST OF THE URBAN CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL REMAIN WARM AS AN UPPER LEVEL RIDGE WILL BUILD NORTHWARD FROM THE SOUTHERN PLAINS OVER THE ROCKIES. THERE WILL STILL BE ENOUGH MOISTURE FOR SCATTERED THUNDERSTORMS THIS WEEKEND. IT WILL BE A LITTLE WARMER AND DRIER BY THE MIDDLE OF THE WEEK THOUGH THERE WILL STILL BE A LOW LEVEL OF THUNDERSTORM ACTIVITY AND THE STORMS THAT DO DEVELOP COULD BE SLOW MOVING WITH LOCALIZED HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AFTER 2 PM OVER THE PLAINS. ET/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:42 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 33 min |
| Aug 7, 4:05 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 25 min |
| Aug 7, 4:17 PM MDT | Areal Flood Advisory | BOU | Morgan | 118 min |
| Aug 7, 4:21 PM MDT | Tornado Warning | BOU | Morgan | 24 min |
| Aug 7, 4:28 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 32 min |
| Aug 7, 4:39 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 51 min |
| Aug 7, 5:14 PM MDT | Tornado Warning | BOU | Morgan | 31 min |
| Aug 7, 5:32 PM MDT | Areal Flood Advisory | BOU | Morgan | 118 min |
| Aug 7, 5:33 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan | 42 min |
| Aug 7, 5:44 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 31 min |
| Aug 7, 5:50 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Washington | 40 min |
| Aug 7, 5:55 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.